Jump to content

Feeling worse than ever, I acnt cope,is this normal?


Recommended Posts

Hi All,  looking for some encouragement really, am feeling worse than ever and don't understand why as Ive stayed at 15mg halazepam for 5 weeks now and not made any further cuts. I was feeling much better a couple of weeks again and now I feel like Im losing it, Im struggling to get through my day at work and Im having some really bad panic attacks where I feel so scared that I'll never feel normal again. I am completely agrophopic and everyday is a living hell. I spend all day obsessing over and checking how Im feeling. I dont know how much of this is WD and how much is induced by anxiety about WD symptoms. I cant see the light at the end of the tunnel and am living with a perpetual fear that I am going mad and will never feel the same again. I cant seem to break this cycle and feel like Im spiraling. I dont understand I was feeling much better before? Is this really all about the drug leaving the body and the body healing itself? Will I feel like this for the remainder of my taper which is likely to be another 3 months? I dont think I can cope with that VLP  :'(
Link to comment
Share on other sites

Hi VLP,

 

Yes, it's "normal" - I've been down that road myself.  Rest assured, you are not going mad.  This IS all temporary so keep telling yourself that.  What you are feeling is WD and the anxiety has a physiological base which will get better at some point.  Try not to feed the anxiety with negative thoughts and try to be as positive as you can (which you know isn't that easy if the anxiety is strong).  While you are going through WD the anxiety will fluctuate and you will experience "windows" when you do better.  Mark these windows down on your calendar when they do occur so that you can look back and tell yourself "oh yeah, I did really good last Thursday". 

 

It sounds like you may be experiencing "interdosal withdrawal" from staying at the same level for 5 weeks.  Somebody else with more knowledge can address that issue.  Not to worry though, you will get through this in one piece.

 

Yeah, it probably is all about the brain and central nervous system adjusting to the drug being withdrawn from your body.  From what I've seen, most people don't consistently feel that bad during the whole process - it comes and goes and varies in intensity.  Some people like to keep a log (or use their blog) to keep track of how they're doing.

 

Your coping skills will increase as you continue going through this process and you will find that you can indeed cope with this, though it is going to be challenging.  This is a difficult thing to do, but you can do it.  Just take it one day at a time and also don't lose sight of your goal.

 

Best wishes,

Elwood

Link to comment
Share on other sites

You need to be reassured that this is "normal". Well I'm here to tell you that it is. Horrible as it sounds, it's even worse to be told you are going crazy. And I'm here to tell you you're not. Finally you want to know if you must go through this through your whole taper, and I'm here to tell you "not necessarily." I went through the same kind of hell, and so did many, if not most, of the people around here. In my case, which unfortunately we cannot take as typical (but it does offer hope), as I got lower the symptoms decreased in number, intensity and duration. I do think I am experiencing some residual symptoms, minor but frustrating, but I am altogether 100% better than I was a year, 2, 3 years ago.

 

I hope that offers you encouragement. You are speaking to one who saw no light at the end of the tunnel for years, but who is now free. You can get there too.  :thumbsup: :thumbsup: :thumbsup:

 

Tony

Link to comment
Share on other sites

Thanks Tony for your continual support. It helps no end to be able to talk to people who have already been there, I appreciate it no end :)
Link to comment
Share on other sites

VLP,

 

We're in this together. I feel much the same way (no light at the end of the tunnel), but I keep on going anyway. It's all I know how to do.

 

K

Link to comment
Share on other sites

I feel the same way you do.  All I know to do is "keep on keepin' on" and know it will get better one day.  There are too many success stories for me to believe otherwise.  Hang in there...we'll all get through this together.
Link to comment
Share on other sites

And it will get better. I am a prime example of some one who gets it cuz I been there, and I feel reborn now.  :thumbsup: :thumbsup: :thumbsup:

 

T

Link to comment
Share on other sites

Yes, I am another one who will tell you it is absolutely normal for withdrawal to affect you that way.  Keep on tapering and get off that crap and look forward to that day when you feel "normal" again.  It will come.  May not feel like it now...but it will!!

 

Love,

 

Jen

Link to comment
Share on other sites

×
×
  • Create New...